| Catalog Number |
72203705 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Sepsis (2067)
| Date of Event |
04/09/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
Following an operation on (b)(6) 2024 on a patient´s right shoulder rotator cuff repair, a second surgery for a sepsis lavage had to be carried out on (b)(6) 2024 due to infection.A healicoil anchor was used in the primary surgery.It is unknown if the device was retrieved from the patient.No further complications were reported.
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
H10: h2: additional information on a2, a4, b5, b7 and h6.
Event or Problem Description
Following an operation on (b)(6) 2024 on a patient´s right shoulder rotator cuff repair, a second surgery for a sepsis lavage had to be carried out on (b)(6) 2024 due to infection.A healicoil anchor was used in the primary surgery and it stayed implanted in the patient.No further complications were reported.